MAUDE Adverse Event Report: CAREFUSION SD EXT SET DEHP FREE; INTRAVASCULAR ADMINISTRATION SET

CAREFUSION SD EXT SET DEHP FREE; INTRAVASCULAR ADMINISTRATION SET
Model Number 11088483
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that ext set dehp free hub cracked.The following information was provided by the initial reporter: material no: 11088483 batch no: unknown.It was reported that hub cracked on med line.Customer response 16-sep-2020: (b)(6) ((b)(4)): was there any adverse event(s) as a result of the reported defect? none reported.O if yes, please provide details, in addition to patient identifiers (initials, sex, dob, diagnosis, etc.) and date.N/a.
 
Event or Problem Description
It was reported that ext set dehp free hub cracked.The following information was provided by the initial reporter: material no: 11088483 batch no: unknown.It was reported that hub cracked on med line.Customer response 16-sep-2020: (b)(6) (mm report #(b)(6)): - was there any adverse event(s) as a result of the reported defect? none reported.O if yes, please provide details, in addition to patient identifiers (initials, sex, dob, diagnosis, etc.) and date.N/a.
 
Additional Manufacturer Narrative
It was reported that hub cracked on med line.Received from the customer was a used extension set model 11088483 lot unknown.The as-received set sample was inspected for kinks, holes/tears in the tubing, or damages to the components.There was a crack along the side of the set's female luer lock p/n 630-01364 component (cavity 21).A piece of the top female luer was broken off.The crack was observed to be approximately opposite the injection gate on the luer component.The location of the injection gate (below the wings/tabs) indicates that this female luer was manufactured after the change order (co # 1109132) that moved the injection gate to a lower location to help mitigate and prevent female luer cracks.No tool markings were observed around the observed damaged area.No other damage or issue was observed.Although damage was observed, functional testing was performed.Fluid from a 10lab syringe was pushed through.The fluid leaked from the crack.No other leak was observed.Equipment used (inspection performed on 5-oct2020): - ram optical instrumentation/eq08204/calibration due date 5-feb-2021.Device history record could not be performed on model 11088483 because the lot # for the suspect set was not provided.The customer's report that the hub crack was confirmed upon visual inspection.The root cause of the female luer crack was identified to be a result of internal stresses created during the manufacturing process that make it more susceptible to chemical/mechanical attacks and the pvc materials used in the new female luer.

Brand Name
EXT SET DEHP FREE
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
CAREFUSION SD
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key10604061
Report Number9616066-2020-02811
Device Sequence Number2683079
Product Code FPA
UDI-Device Identifier10885403234668
UDI-Public10885403234668
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K790108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number11088483
Device Catalogue Number11088483
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/29/2020
Supplement Report FDA Received Date11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
20200819.; 20200819.
Outcome Attributed to Adverse Event Other;